Alert archive / California / Wind Advisories in 2006

Wind Advisory 17, NWS Medford, OR

March 16, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Mar 16, 2006, 11:29 AM PST for Siskiyou County, California. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2006, 11:29 AM PST (19:29 UTC)
Expired
Mar 16, 2006, 2:57 PM PST
In force
3 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
722 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 161929
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1129 AM PST THU MAR 16 2006

CAZ081-162300-
/O.CAN.KMFR.HW.W.0016.000000T0000Z-060317T0000Z/
/O.NEW.KMFR.WI.Y.0017.060316T1929Z-060316T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1129 AM PST THU MAR 16 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF OREGON IS PUSHING
A COLD FRONT INLAND TODAY. GUSTY SOUTH WINDS OF 20 TO 30 MPH WITH
GUSTS TO 50 MPH ARE EXPECTED THROUGH MID AFTERNOON IN THE SHASTA
VALLEY. THE STRONGEST WINDS WILL BE AROUND WEED. WINDS WILL DECREASE
BEHIND THE FRONT LATE THIS AFTERNOON THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH
1 follow-up statement
000 
WWUS76 KMFR 162257
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
257 PM PST THU MAR 16 2006

CAZ081-170000-
/O.CAN.KMFR.WI.Y.0017.000000T0000Z-060316T2300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
257 PM PST THU MAR 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

$$


STAVISH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 16, 8:57 AM PST, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 16, 8:57 AM PST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
857 AM PST THU MAR 16 2006

CORRECTED HEADLINES

.DISCUSSION...COLD FRONT MOVING ONSHORE THIS MORNING WITH A NARROW
BAND OF HEAVY MOISTURE SEEN IN WATER VAPOR STREAMING IN. THIS WILL
MOVE SLOWLY THROUGH INTO THIS EVE. SNOW LEVELS OUT IN THE ILLINOIS
VALLEY ARE AS LOW AS 1500 FEET AND A BIT HIGHER ELSEWHERE. WILL
UPDATE FOR A SNOW ADVISORY THERE AS HAYES HILL IS LOOKING QUITE SNOWY
ON THE WEB CAM. WARNING SNOW AMOUNTS HAVE FALLEN OVER SISKIYOU COUNTY
OVERNIGHT AND WILL CONTINUE THROUGH THIS EVENING. UPDATING TO WINTER
STORM FOR 080-082-083. UPDATING SNOW AMOUNTS AND SNOW LEVELS
ELSEWHERE THROUGH THIS EVE TO INCLUDE HIGHER SNOW AMOUNTS IN THE
MTNS.

&&

.AVIATION...WIDESPREAD MVFR AND SCT IFR VSBY/CIGS IN RAIN AND SNOW
COAST TO CASCADES...BETTER CONDS EAST OF THE CASCADES. CONDS
WORSENING EAST OF CASCADES LATE AFTN/TNT.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...HAZARDOUS SEAS WARNING THRU FRI MORN FLORENCE TO CA BORDER 0-60
     NM.
  ...GALE WARNING THRU LATE TNT FLORENCE TO CA BORDER 0-60 NM.
  ...SNOW ADVISORY ABOVE 1500 FEET THROUGH NOON TODAY ILLINOIS VALLEY
     ZONE 024.
CA...HAZARDOUS SEAS WARNING THRU FRI MORN OR BORDER TO PT ST GEORGE
     0-60 NM.
  ...GALE WARNING THRU LATE TNT OR BORDER TO PT ST GEORGE CA 0-60 NM.
  ...WINTER STORM WARNING UNTIL 10 PM ABOVE 3000 FEET ZONES 80-82-83.
  ...HIGH WIND WARNING SHASTA VALLEY ZONE 081 THROUGH 4 PM.

STAVISH

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Mar 16, 10:20 AM PST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1020 AM PST THU MAR 16 2006

PZZ350-356-370-376-171200-
FLORENCE, OR TO CAPE BLANCO, OR 0-60 NM-
CAPE BLANCO TO PT. ST. GEORGE, CA 0-60 NM-
1020 AM PST THU MAR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HAZARDOUS SEAS WARNING REMAINS IN EFFECT THROUGH FRIDAY MORNING AND
GALE WARNING IN EFFECT THROUGH LATE TONIGHT. SEE PDXCWFMFR FOR
DETAILS

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS SEAS WARNING REMAINS IN EFFECT THROUGH FRIDAY MORNING. SEE
PDXCWFMFR FOR DETAILS

ORZ024-162000-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
1020 AM PST THU MAR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY ABOVE 1500 FEET THROUGH NOON TODAY ILLINOIS VALLEY.
SEE PDXWSWMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-082-083-170600-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
1020 AM PST THU MAR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING UNTIL 10 PM ABOVE 3000 FEET ZONES 80-82-83. SEE
PDXWSWMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ081-172300-
CENTRAL SISKIYOU COUNTY-...UPDATED
11126 AM PST THU MAR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WIND ADVISORY FOR SHASTA VALLEY THROUGH 3PM. SEE PDXWSWMFR FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

BUNKER

In the hours before

Local storm report, Mar 16, 8:54 AM PST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
854 AM PST THU MAR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 AM     HEAVY SNOW       1 N MOUNT SHASTA        41.32N 122.31W
03/16/2006  M8.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 830 AM PST. STILL SNOWING.

&&

SARGEANT
Local storm report, Mar 16, 9:18 AM PST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
918 AM PST THU MAR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     HEAVY SNOW       4 SW WEED               41.37N 122.42W
03/16/2006  M8.0 INCH        SISKIYOU           CA   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 8AM

&&

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 12:21 AM PSTWinter Weather AdvisoryMFRSiskiyou9 hr
Mar 16, 9:26 AM PSTWinter Storm WarningMFRSiskiyou5 hr
Mar 16, 2:54 PM PSTSnow AdvisoryMFRSiskiyou13 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.